Alert archive / Alabama / Special Marine Warnings in 2001
Special Marine Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Nov 24, 2001, 5:43 PM CST. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 5:43 PM CST (23:43 UTC)
- Expired
- Nov 24, 2001, 7:30 PM CST
- In force
- 107 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 24, 2:39 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 24, 2:39 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 239 PM CST SAT NOV 24 2001 ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB TO MGM LINE. WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE CONVECTION. ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN THE WAKE OF THE PREVIOUS NIGHTS SYSTEM. BEST INSTABILITY WILL BE IN THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH SMALL POPS FURTHER WEST. ANOTHER STRONG H3 JET RACING INTO THE WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON TUESDAY. THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON. WILL STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE AREA. WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON SUNDAY NIGHT AND MONDAY NIGHT. EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY. THE STALLED FRONT WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE AREA ON THURSDAY. CONSIDERING THE TIMING OF FRONT...WILL ADD POPS TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER CONDITIONS THROUGH SATURDAY. ADJUSTED LOWS DOWN FOR THURSDAY AND FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN LINE WITH ADJACENT ZONES. FIRE...NO CONCERNS. MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT. PRELIMINARY NUMBERS ONLY... MOB EB 060/074 060/076 065 295223 PNS EB 064/074 062/076 065 297323 DTS EB 066/075 064/075 065 297323 GZH EB 061/072 056/075 061 298323 2R0 BB 052/073 051/075 060 294123 61A BB 055/073 053/075 060 295123= .MOB... AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Nov 24, 2:06 PM CST, 3 hours 37 minutes before
ALZ052>064-MSZ076-078-079-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST THIS EVENING... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH... MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX...BALDWIN AND MOBILE. IN SOUTHEAST MISSISSIPPI...GEORGE...STONE AND GREENE. AT 200 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THAT WAS ADVANCING TO THE EAST AT 20 MPH. THESE STORMS WILL MOVE ACROSS THE TORNADO WATCH AREA THROUGH THE EARLY EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 2:23 PM CST, 3 hours 20 minutes before
MSZ067-252100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 220 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 2:45 PM CST, 2 hours 58 minutes before
MSZ067-252100- SPECIAL WEATHER STATEMENT...CORRECTED AND UPDATED NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 245 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OTHERWISE CONTINUE OVER WAYNE COUNTY MISSISSIPPI THROUGH THE REMAINDER OF THE AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 3:05 PM CST, 2 hours 38 minutes before
ALZ051-MSZ075-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CST SAT NOV 24 2001 THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...CHOCTAW IN SOUTHEAST MISSISSIPPI...PERRY AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS MISSISSIPPI TO GROVE HILL ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING THE REMAINDER OF THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 5:35 PM CST, 8 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-
SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001
...RETRANSMITTAL FOR MEDIA...
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA....AND OKALOOSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
BALDWIN AND MOBILE.
IN SOUTHEAST MISSISSIPPI...
GEORGE COUNTY.
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...
STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:57 AM CST | Tornado Warning | MOB | Choctaw | 33 min |
| Nov 24, 11:40 AM CST | Tornado Warning | MOB | Choctaw | 35 min |
| Nov 24, 12:31 PM CST | Tornado Warning | MOB | Choctaw | 29 min |
| Nov 24, 12:52 PM CST | Tornado Warning | MOB | Choctaw, Washington | 38 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Choctaw, Clarke | 45 min |
| Nov 24, 1:45 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 30 min |
| Nov 24, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Washington | 61 min |
| Nov 24, 2:31 PM CST | Tornado Warning | MOB | Washington | 59 min |
| Nov 24, 3:15 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 60 min |
| Nov 24, 3:32 PM CST | Severe Thunderstorm Warning | MOB | Washington | 58 min |
| Nov 24, 3:56 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 49 min |
| Nov 24, 4:27 PM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
| Nov 24, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Butler | 45 min |
| Nov 24, 4:34 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| Nov 24, 4:40 PM CST | Tornado Warning | MOB | Butler, Conecuh | 35 min |
| Nov 24, 5:07 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 38 min |
| Nov 24, 5:15 PM CST | Tornado Warning | MOB | Butler | 30 min |
| Nov 24, 10:49 AM CST | Severe Thunderstorm Warning | MOB | Perry, Wayne | 26 min |
| Nov 24, 11:54 AM CST | Tornado Warning | MOB | Wayne | 36 min |
| Nov 24, 12:39 PM CST | Severe Thunderstorm Warning | MOB | Perry | 21 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Perry, Stone | 30 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 1:59 PM CST | Tornado Warning | MOB | Greene, Perry | 31 min |
| Nov 24, 2:03 PM CST | Tornado Warning | MOB | Stone | 27 min |
| Nov 24, 2:25 PM CST | Tornado Warning | MOB | Greene | 35 min |
| Nov 24, 2:29 PM CST | Tornado Warning | MOB | George, Stone | 31 min |
| Nov 24, 2:56 PM CST | Tornado Warning | MOB | Greene | 34 min |
| Nov 24, 3:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 3:59 PM CST | Severe Thunderstorm Warning | MOB | Greene | 31 min |
Nearby
Special Marine Warnings in Alabama, 2001Every special marine warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.